I am 39 years old and I have very heavy periods, I have always been afraid of birth control pills, i finally broke down and triend the Mirena and it kept coming out, now my doctor has talked to me about the implanon, and I am a little afraid I have an appointment set up to have this procedure done but am worried about blood clots strokes and such due to me being a little over wieght Diabetic, and taking meds for blood pressure.
Honestly then with all of your concerns, why would you consider a procedure, medication and such that carries those risks??? We must be our own advocates for our healthcare and for our bodies. We must be educated and knowledgeable about the methods and meds we choose. I know that Mirena was supposed to be so GREAT! Yes, it did have its down sides though too. You are one of the lucky ones that it didn't go the other way and pierce the lining...
For instance, being over weight can be handled and then maybe the blood pressure pills could be eliminated. I'm just asking you to consider what you can do for yourself to get "ready" physically and emotionally before jumping into something else. Because one of the side effects is "weight gain". If you are a woman who is already concerned about that then I have some more information for you and as follows (everthing in "quotes" is directly from the site I copied from):
" What Are the Disadvantages of the Birth Control Implant?
Some women may have undesirable side effects while using the birth control implant. But many women adjust to it with few or no problems.
The implant cannot be used by women who have breast cancer.
Irregular bleeding is the most common side effect, especially in the first 6–12 months of use.
For most women, periods become fewer and lighter. After one year,
1 out of 3 women who use the birth control implant will stop having periods
Some women have longer, heavier periods.
Some women have increased spotting and light bleeding between
These side effects are completely normal. Some woman may worry that they are pregnant if they do not have a regular period. But when the implant is used correctly, it is very effective. If you are concerned about a possible pregnancy, you can always take a pregnancy test.
Less common side effects of Implanon include
change in sex drive
discoloring or scarring of the skin over the implant
rarely, an infection or pain in the arm
pain at the insertion site
Serious Side Effects of the Birth Control Implant
Many women have concerns about the possible risks of taking hormones
in birth control. Serious problems do not occur often.
Serious problems usually have warning signs. Tell your health care provider immediately if
You have bleeding, pus, or increasing redness, or pain at insertion site.
You have a new lump in your breast.
You have no period after having a period every month.
yellowing of the skin or eyes
You have unusually heavy or prolonged bleeding from your vagina.
The implant comes out or you have concerns about its location."
I am also recovering from a hip replacement that would have been a lot harder before I lost 92 lbs.
So, I am just saying... just because the doctor suggests something... you need to consider your options and weigh whether the procedure or medication will help your life or if it might just kill you. By the way, did you notice that another of those side effects is "INCREASED/HEAVIER" bleeding for up to one year and even breakthrough bleeding? I think you are trying to get away from that.
I apologize for the novel length reply. I feel very strongly about certain birth control methods because of their side effects which most doctors down play. Also, this is a rather expensive procedure at $400-$800 to see if you like it or not. I just don't understand why all of these forms of birth control have such hideous side effects. Instead I wish they would come up with more things the guy can do to divert those little critters from coming down the canal on a temporary basis so kids can still be a possibility down the road.
That's my short version... after editing. I hope I have given you more than enough food for thought and I wish the very best with whatever you choose to do.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jan 2012 • 3 answers
Posted 23 Feb 2013 • 1 answer
Posted 11 Apr 2013 • 2 answers
Mirena problems. I had gotten the Morena after my first pregnancy and after 3 months periods stoppe?
Posted 26 Jan 2016 • 0 answers
Posted 16 Feb 2016 • 1 answer